I have been on 15mg remeron 2 months with pretty good results but bloating and edema became very bothersome, wasn't doing much for anxiety and depression either. Recently tried trazadone 50 up to 150 mg for 1 week but quit due to pounding racing heart and waking up with terrible inside shakiness and worsening anxiety. I'm an avid runner worried about weight gain and fast heart beat side effect with nortriptyline. Should I try this drug if trazadone was so horrible? (not sleeping well and felt like I was on speed). thanks for any input
I have been perscribed nortriptyline for insomnia and anxiety. Very scared about fast heart beat?
- 20 Aug 2011 by Vanessa77
- 18 Mar 2018
- anxiety, insomnia, generalized anxiety disorder, nortriptyline, heart
Added 20 Aug 2011:
I have not tried the nortriptyline yet....too scared
Added 20 Aug 2011:
I have no history of high BP and told my psych doc about the side effects with the trazadone....so I'm wondering why she wants to try this one.
Nortriptyline can do that. How long have you been on it? Do you normally have high BP? Have you called your doc to tell her/him about your fast heart rate?
Is it working for your depression and anxiety?
Sorry for all the questions, we just need a bit more info if ye wouldn't mind!
Add your info and I suspect you will get loads of answers to your query!
Vanessa, you say you are a runner, which usually lowers the resting heart rate for most people. Have you had a thourogh check up lately? Does heart disease run in your family? I think I would concerned also if I were you, & had that reaction with trazodone. The nortriptyline is basically from what I just read the same med as trazodone. I'm sure there are some differences, but the warnings on side effects are the same. If it were me I would get a check up before starting this med. Maybe Xanax or something along that line would be a better choice in your situation. Just my thoughts...
A rapid heartbeat like that can be because of an allergic reaction. However, it would continue while being on the medication and for a good while after. Being as it was such a short time I don't think I'd be ready to discard this medication, at least not yet. Perhaps break the trazodone tablet down to 1/2 or even 1/4 - then try it. If no rapid heartbeats try the next higher amount, etc. It's good to be cautious, but also to be thorough. Trazodone is a great medication to help with sleep, so I don't want to see you exclude it forever. If it is a problem you'll know soon enough and won't have taken enough to hurt yourself. Take care now, and get some sleep. Perhaps try Melatonin - it is over the counter and is what your brain makes to help you sleep. Take care -
Vennessa77, how are you doing with Pamelor? Or are you still even taking this for your anxiety"? I was prescribed this for my anxiety just recently because I had so many bad side effects with ssri's drugs . My Dr started me on a low dose of only 10 mg and I take it before bed and I already am seeing a difference. I also have in creased energy and less pain in some of my joints. I will probably ask my Dr if a higher dose will be needed once I am fully use to this dose I am on. I do get ansomnia from this and light headachs from it but those should subside once I have adequated to it". It has already helped with my depression and anxiety, I am so happy to have found something that seems to be helping rather than making my symptoms worse. I pray your doing well with your issues with anxiety and found something by now to work for you.
I am hoping this will continue to get better as it gets more into my system and I get use to it. I am very pleased so far with Pamelor and praying it continues . Best to you, God bless. TJ61.
- Nortriptyline Information for Consumers
- Nortriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nortriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can anxiety cause your heart to beat fast almost all day? Sometimes I also get palpitations. I don'?
Posted 3 Mar 2012 • 4 answers
Why palpitations when I have anxiety ? it just makes me get scared and feels like my heart will stop
Posted 26 Apr 2014 • 7 answers
Posted 20 Apr 2015 • 2 answers
Posted 29 Oct 2015 • 2 answers
I will going for a Ablation procedure on Wed of this week. I'VE experienced fast heart beat, in Feb?
Posted 22 May 2017 • 0 answers